Abstract

The statistics of the derivative of intensity for partially developed speckle patterns have been investigated. The probability density function of the intensity derivative is given by an infinite series of modified Bessel functions of the second kind. The effect of integrating over space and time has also been discussed. The approximate form for the probability density function of the integrated intensity of the differentiated partially developed speckle pattern is also given by an infinite series of modified Bessel functions of the second kind. In the special case of fully developed speckle patterns, the probability density functions derived in this paper reduce to those given by Ebeling [ Opt. Commun. 35, 323 ( 1980)].

© 1982 Optical Society of America

Full Article  |  PDF Article
Related Articles
Generalized K distribution: a statistical model for weak scattering

E. Jakeman and R. J. A. Tough
J. Opt. Soc. Am. A 4(9) 1764-1772 (1987)

Multiply stochastic representations for K distributions and their Poisson transforms

Malvin C. Teich and Paul Diament
J. Opt. Soc. Am. A 6(1) 80-91 (1989)

Statistical properties of the sum of partially developed speckle patterns

J. Ohtsubo and T. Asakura
Opt. Lett. 1(3) 98-100 (1977)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (3)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (25)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription